I'm not sleeping on Lurasidone/Latuda. Will this settle or never end?


#1

I’m wondering if anyone has experience with Lurasidone and has had these side effects. I’m hoping they will go away. I had nausea and vomiting for a week and that passed. I’ve been on Lurasidone for about 2 to 3 weeks now. I’d really appreciate your experience. Otherwise it’s back to square one with the AP’s.


#2

I didn’t like Latuda. It didn’t sedate me enough.

Does it keep your positive symptoms under control? If so, give it a chance.

About the sleep: try trazodone or melatonin or magnesium if Latuda works. Maybe even Valeria root. Those worked for me.

I never had nausea or vomiting on Latuda. That’s strange. Bring it up with your doctor.

I just remember having headaches.


#3

Thanks for your input. It keeps my symptoms under control but I’m incredibly anxious and I think that’s why I can’t sleep. I am going out of my mind without sleep! I had to come off zyprexa/olanzapine because of severe weight gain almost causing diabetes. I tried to get a prescription for trazodone today from the psych with no avail. They are worried I might become addicted, even though I explained it would only be short term. It’s not fair. I know the illness is worse than these side effects but life is awful at the moment.


#4

That’s a bit strange that they wouldn’t prescribe you trazodone. They give that in rehabs when ppl can’t sleep. Well, they sometimes try Benadryl first and then trazodone. Have you tried taking benadryl or melatonin? also chamomile tea can be relaxing.


#5

I have been on Lurasidone for nearly one year now. I did not have any side effects that you mentioned. Each person’s experience is different. I think if you are not comfortable with Lurasidone you should talk to your doctor and change to another drug.


#6

I was just prescribed latuda 20mg, what dosage are u at? What side effects did u notice and when do u take it


#7

Latuda 20mg is a very low dose. Usually the starting dose is 40mg. Since you are in a low dose you may not get any side effects. I am on 40mg and I did not get any side effects. I take it at night. Did they do any blood test to check White Blood Cell count(WBC) . This is because Latuda has a very rare side effect of lowering WBC. If you are having low WBC prior to treatment, you should wait until it gets high and start Latuda. If your WBC decreases after taking Latuda without any other reason, you may have to discontinue the drug. Your doctor knows all about this and you can check with him if you are having any doubts.

Other minor side effects like nausea, head ache etc. can be treated symptomatically without any harm.


#8

At which time are you taking Lurasidone? It should be taken once daily with food. I take it at night with food. That gives max benefit from the drug and also less side effects.